What are people experience who been taking olumiant - NRAS

NRAS

29,365 members35,001 posts

What are people experience who been taking olumiant

Fang67
Fang67

My Rheumatologist wants me to go on 4mg of olumiant, the things is I have been so well in myself as in energy, not tired but I do have bone erosion in my feet and hands and they are painful, as I'm only 53 I get very worried if I don't try them is the erosion going to get worst, my crp markers are sitting at about 9,best they have been in 7yrs, I think the side effects of the drugs really concern me.

What have been the experiences of those taking this drug, thank you

26 Replies
oldestnewest

If you put that into the search box and filter for NRAS then all the posts about it will come up 😊 you could also search baricitinib.

It is important to take an immune suppressant to prevent erosions and distortion of the joints. Baricitinib seems to be very popular currently amongst rheumatologists (perhaps because it's simple to take). Have a look at the treatments pages on the nRAS website for further information, but feed back in our Gwent local group seemed to be quite positive.

Fang67
Fang67 in reply to oldtimer

Thank you, it seems to be the fear of side effects that hold me back, but I don't want to get 10 yrs on and regret not trying it and end up in a wheel chair, probably worth a try 🤔

What you on now fang67?

Fang67
Fang67 in reply to Kikideelili

Methatrexate 10mg , I should be on 20mg but it makes so sick, I did try simponi but had a reaction

Kikideelili
Kikideelili in reply to Fang67

You can take Olumiant ( Baricitinib) with mtx I was on both until very recently. I found it brilliant to take after 2 days in hospital having Ritux these are tablets so dead easy. But I did get a problem infection reoccur 3 times. I always go with what my rheumy suggests as they know me and they know their stuff.

Good luck with your decision.

Fang67
Fang67 in reply to Kikideelili

Thank you so much, it is so great to hear and helpful to hear yours and others experiences, that also understand what we are living with, I'm going away on hoildays for 2 weeks and then I'm going to put my fears aside and try the new drug, I don't want to regret not giving it a go and end up with more bone erosion, all the best to you and I hope it keeps working for you 🙏

Kikideelili
Kikideelili in reply to Fang67

Have a lovely holiday. Good luck with Olumiant my fingers and toes are crossed for you 🤞

Fang67
Fang67 in reply to Kikideelili

😁🤗

Agreed, look up Baricitinib (Olumiant) on other posts - there’s loads of information and other opinions. I’ve been on it a year. No probs, no side effects - a ‘kind’ drug compared with a lot of the others and if it doesn’t suit you it leaves your system within hours once it’s stopped which is a massive advantage over all the others. Good luck.

Fang67
Fang67 in reply to Amnesiac3637

Thank you, it's great to hear your experienced no side effects, it's one of my biggest fears, it's my first time joining any thing like this and it's so amazing being able to talk to and read others who are going through the same thing, it's really helps when people can identify and understand what we living with, which is a disgusting disease that effects us all so differently, all the very best to you 🙏

Hi

I’ve been on Baricitnib a month now. I do like how you can stop it and it will be out of your system quickly. I take 4mg daily and so far no side effects.

I still take methotrexate which makes me feel so sick.

Good luck with Baricitnib x

Kikideelili
Kikideelili in reply to Claire32

Are you on mtx tablets or injections?

Claire32
Claire32 in reply to Kikideelili

15mg injections. Makes me feel so ill but I put up with it for a day a week as I know I am worse without it . X

Thank you so much for the feed back, it the first time I've actually joined a community that understands and has tried these drugs, has really put me a ease 🙏 so happy for you having no side effects, and yes methatrexate also makes me feel so sick,

I've been taking baricitinib for nearly 2 years. Had a spate of recurring headaches to begin with...rheumy told me have a week's break and no more headaches when I went back on it. Also had a prolonged sinus infection around a year ago, which may have been baricitinib related. Other than that I've been fine although the drug does seem to be less effective this past few weeks. I only take 2mg to lower the risk of infections which I'm prone to.

Thank you

Hi I’ve been on Baricitinib for just over a week now. No initial side effects. I’m also on methotrexate which makes me feel wiped out and a bit yucky but I’ve been on that for many years so kind of used to it now.

I switched to Baricitinib from Tocilizumab which didn’t suit me as it lowered my neutrophils too much. Just hoping this doesn’t do the same, hopefully all will be fine with my blood test next week.

Hope it works out well for you.

Claire32
Claire32 in reply to Tortoise18

Good luck with Baricitnib, I’ve been on it a month. X

Baricitinib can be a game changer made me feel better than I have been for years. I was only on 2mg dose coz of other immune system issues. No side effects at all I was able to walk again and pain was much reduced. Like others have said it leaves your system very quickly so can be altered or removed if you have problems. You’ll never know until you try it. Go with rheumy advice. Unfortunately as my immune system is so low I’ve had to stop taking it because I got too many infections chest throat and sinus which I a real shame but not surprising in my case. I was very good for a year though.

I have been on Baricitinib for almost 2 years with no side effects. I have had numerous different drugs over the past 30 years and for me this is the 'best'. I still have very painful ankles and shoulders due to the joints being damaged overtime. I hope it works for you also. Take Care

Fang67
Fang67 in reply to Recorder500L

Thank you fabulous to hear

Hi Fang67

I’ve been on it for five weeks and so far so good, and I feel more comfortable, but I’ve put on 6lbs since starting it, so that’s a bit disappointing. I was initially very reluctant to go on it as I’d heard about the increased risk of raised cholesterol, which concerned me. However the methotrexate was making me feel really sick and the rheumatologist arranged for the baricitinib to be delivered to my home, which was completely unexpected, as we hadn’t agreed for me to start it. After a few emails to the physician associate I decided to start it and also reduced the methotrexate to 20mg.

I’m hoping to lose the weight, but I won’t be happy if the weight steadily increases despite my efforts and I start to have high cholesterol. The physician associate suggested statins, but I’m not going down that road as it’s yet more drugs with potential side effects! I’ve been feeling tired recently, but that’s probably due to working full-time in the NHS and too many late nights!

I’m so pleased you reached out for help on this forum. It’s great to receive support from others going through the same thing, and very satisfying when you can offer support yourself.

Take care xx

Good luck with this. I am new to this site and to baricitinib. It is good to hear about the experience of others. Hope it works for us both. Good luck!

Yes I hope so 🙏 I just hate feeling like an old lady when I'm only 53

Good luck to you as well

Hi.I only take not sure but one year and half...I take 4 mg from day one i bean told but very quick bean stopped take it everyday and bean told take each other day because blood test not bean so good...My inflammation gone down but sometime i bean feeling not so well with my chest and heart raising...start come and go with bad headache etc...What i feel just one thinks help but other damage and you find in situation that you dont have to much choice....Its very easy to take for me i have to admit , and you do feel sometime good but in my case because its long term of my illness its bean damage my feet and hands from previous treatments i think my body react differently...I see you take long time now.... please tell me how you feel with that drug....will be very kind of you if you tell me more because you have longer experience with that drug..

You may also like...